Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 13, 2015, 6:25 PM EDT for 4 counties in Michigan. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2015, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 13, 2015, 7:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Kalamazoo County, MI
The radar
The Grand Rapids radar (KGRR), 48 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:45 PM EDT | TSTM WND DMG | Richland, MI | COUNTY DISPATCH STATED THAT SEVERAL TREES AND LINES ARE DOWN IN THE RICHLAND TOWNSHIP AND ROSS AREAS. NO STRUCTURAL DAMAGE HAS BEEN NOTED. TIME OF OCCURRENCE ESTIMATED BY RADAR. |
| Jun 13, 6:45 PM EDT | TSTM WND DMG | Richland, MI | COUNTY DISPATCH STATED THAT SEVERAL TREES AND LINES ARE DOWN IN THE RICHLAND TOWNSHIP AND ROSS TOWNSHIP AREAS. NO STRUCTURAL DAMAGE HAS BEEN NOTED. TIME OF OCCURRENCE ESTIMATED BY RADAR. (CORRECTED TO INCLUDE ROSS TOWNSHIP AS OPPOSED TO ROSS) |
| Jun 13, 7:22 PM EDT | TSTM WND DMG | 2 N Richland, MI | SEVERAL TREES WERE DOWN RANGING FROM 6 INCHES IN DIAMETER TO AROUND 12 INCHES IN DIAMETER. A TREE WAS BLOCKING THE ROAD AT M-43. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515
WUUS53 KGRR 132225
SVRGRR
MIC005-015-025-077-132330-
/O.NEW.KGRR.SV.W.0008.150613T2225Z-150613T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
625 PM EDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BARRY COUNTY IN SOUTHWESTERN MICHIGAN...
NORTHEASTERN KALAMAZOO COUNTY IN SOUTHWESTERN MICHIGAN...
NORTHWESTERN CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
SOUTHEASTERN ALLEGAN COUNTY IN SOUTHWESTERN MICHIGAN...
* UNTIL 730 PM EDT
* AT 624 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
RICHLAND...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTHERN BATTLE CREE...
PLAINWELL... SPRINGFIELD...
RICHLAND... LEVEL PARK-OAK PARK... SOUTH GULL LAKE...
ORANGEVILLE... DELTON... HICKORY CORNERS...
MIDLAND PARK... BEFORD... DOWLING...
LACEY... BANFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4241 8567 4256 8558 4262 8517 4232 8518
TIME...MOT...LOC 2224Z 258DEG 29KT 4249 8550
HAIL...1.00IN
WIND...60MPH
$$
MJS3 follow-up statements
254
WWUS53 KGRR 132242
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
642 PM EDT SAT JUN 13 2015
MIC005-132251-
/O.CAN.KGRR.SV.W.0008.000000T0000Z-150613T2330Z/
ALLEGAN MI-
642 PM EDT SAT JUN 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEGAN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4239 8554 4256 8554 4262 8517 4232 8518
TIME...MOT...LOC 2241Z 284DEG 18KT 4243 8543
$$
MIC015-025-077-132330-
/O.CON.KGRR.SV.W.0008.000000T0000Z-150613T2330Z/
BARRY MI-KALAMAZOO MI-CALHOUN MI-
642 PM EDT SAT JUN 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN BARRY...NORTHEASTERN KALAMAZOO AND NORTHWESTERN CALHOUN
COUNTIES...
AT 641 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH GULL
LAKE...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTHERN BATTLE CREE...
SPRINGFIELD... RICHLAND...
LEVEL PARK-OAK PARK... SOUTH GULL LAKE... ORANGEVILLE...
DELTON... LACEY... HICKORY CORNERS...
MIDLAND PARK... BEFORD... BANFIELD...
DOWLING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4239 8554 4256 8554 4262 8517 4232 8518
TIME...MOT...LOC 2241Z 284DEG 18KT 4243 8543
HAIL...1.00IN
WIND...60MPH
$$
MJS822
WWUS53 KGRR 132253
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
653 PM EDT SAT JUN 13 2015
MIC015-025-077-132330-
/O.CON.KGRR.SV.W.0008.000000T0000Z-150613T2330Z/
BARRY MI-KALAMAZOO MI-CALHOUN MI-
653 PM EDT SAT JUN 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN BARRY...NORTHEASTERN KALAMAZOO AND NORTHWESTERN CALHOUN
COUNTIES...
AT 652 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTH GULL
LAKE...MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTHERN BATTLE CREE...
SPRINGFIELD... RICHLAND...
LEVEL PARK-OAK PARK... SOUTH GULL LAKE... ORANGEVILLE...
DELTON... LACEY... HICKORY CORNERS...
MIDLAND PARK... BEFORD... BANFIELD...
DOWLING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4256 8554 4254 8517 4232 8518 4239 8554
TIME...MOT...LOC 2252Z 280DEG 22KT 4240 8536
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
MJS971
WWUS53 KGRR 132325
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
725 PM EDT SAT JUN 13 2015
MIC015-025-077-132333-
/O.EXP.KGRR.SV.W.0008.000000T0000Z-150613T2330Z/
BARRY MI-KALAMAZOO MI-CALHOUN MI-
725 PM EDT SAT JUN 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BARRY...NORTHEASTERN
KALAMAZOO AND NORTHWESTERN CALHOUN COUNTIES WILL EXPIRE AT 730 PM
EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS SHIFTED SOUTH
OF BARRY COUNTY AND HAS BEEN REPLACED WITH A TORNADO WARNING FOR
PARTS OF KALAMAZOO AND CALHOUN COUNTIES.
LAT...LON 4256 8554 4254 8517 4232 8518 4239 8554
TIME...MOT...LOC 2322Z 258DEG 29KT 4240 8536
$$
MJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:54 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 13, 4:54 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 454 PM EDT SAT JUN 13 2015 LATEST UPDATE... MESOSCALE DISCUSSION .MESOSCALE DISCUSSION... ISSUED AT 454 PM EDT SAT JUN 13 2015 ISOLATED SHOWERS ARE BEGINNING TO DEVELOP JUST AHEAD OF THE WARM FRONT...WHICH AT 445 PM WAS FROM AROUND SOUTH HAVEN TO KALAMAZOO. MIXED LAYER CAPES ARE NEAR 1500 J/KG JUST SOUTH OF THE WARM FRONT OVER VAN BUREN COUNTY STREAMING INTO THIS BOUNDARY. I WOULD EXPECT TO SEE AN INCREASE IN COVERAGE OF STORMS ALONG THIS BOUNDARY OVER THE NEXT TWO HOURS. LOCALLY HEAVY RAIN... GUSTY WINDS AND HAIL ARE POSSIBLE FROM THESE STORMS. && .SYNOPSIS... ISSUED AT 329 PM EDT SAT JUN 13 2015 A WARM FRONT WILL PUSH NORTHWARD THROUGH THE FORECAST AREA OVERNIGHT. THAT WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA WITH LOCALLY HEAVY RAINFALL POSSIBLE. A COLD FRONT WILL THEN PUSH ACROSS THE AREA DURING SUNDAY CONTINUING THE THREAT OF SHOWERS AND THUNDERSTORMS. THE THREAT OF THUNDERSTORMS WILL END FROM WEST TO EAST DURING THE AFTERNOON AS THE COLD FRONT MOVES THROUGH THE AREA. IT SHOULD BE WARMER SUNDAY WITH HIGHS IN THE LOWER 80S. A STRONGER COLD FRONT WILL MOVE THROUGH THE AREA MONDAY BRINGING A RENEWED THREAT FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL MOVE IN FOR TUESDAY AND WEDNESDAY BRINING SLIGHTLY COOLER AND DRIER CONDITIONS TO THE AREA. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 329 PM EDT SAT JUN 13 2015 WE ARE WATCHING THE CONVECTION TO OUR SOUTH AND WEST TO SEE HOW MUCH OF IT REACHES SOUTHWEST MICHIGAN OVERNIGHT. WE THEN TURN OUR ATTENTION TO THE POTENTIAL FOR CONVECTION SUNDAY AS THE COLD FRONT MOVES THROUGH THE AREA. ADDITIONAL STORMS ARE POSSIBLE MONDAY AS A CANADIAN POLAR FRONT MOVES INTO THE AREA. TONIGHT WE HAVE THE LOW LEVEL JET RAMP UP EARLY THIS EVENING AS AN UPSTREAM SHORTWAVE...SEEN ON WATER VAPOR LOOPS... MOVES INTO THE AREA. THIS SYSTEM HAS DEEP UPPER SUPPORT WITH IT AND A JET SEGMENT TO HELP THE CAUSE. ALL OF THIS WILL WORK TOGETHER TO FINALLY PUSH THE WARM FRONT NORTH THROUGH THE CWA OVERNIGHT. THE FOCUS FOR CONVECTION WILL BE MORE WEST THEN EAST HOWEVER AS THAT IS WERE THE LOW LEVEL JET STAYS FOCUSED. THE MOST UNSTABLE CAPES RISE TO NEAR 4000 J/KG EARLY THIS EVENING SOUTH AND WEST OF GRAND RAPIDS BUT OVERNIGHT AS THE INSTABILITY SPREADS NORTH IT WEAKENS DRAMATICALLY. GIVEN PRECIPITABLE WATER VALUES ARE NEAR 2 INCHES... I SEE THIS MORE AS A HEAVY RAIN EVENT AS MOST OF THE STORMS WILL BE AFTER DARK OVER MOST OF THE AREA. TOMORROW THE TRAILING UPPER WAVE COMES THROUGH WITH A COLD FRONT. THAT BRINGS WESTERLY WINDS TO THE AREA AND SWEEPS THE INSTABILITY EASTWARD OVER TIME. SO I EXPECT THE CONVECTION TO WIDESPREAD EARLY IN THE DAY BUT TO BE MORE FOCUSED SOUTH AND EAST BY MID AFTERNOON. SUNDAY NIGHT MOST OF THE CONVECTION SHOULD BE SOUTH OF INTERSTATE 94 AS THAT IS WHERE THE FRONT STALLS ONCE AGAIN. THE UPSTREAM CANADIAN COLD FRONT COMES THROUGH MONDAY AFTERNOON. THAT WILL BRING A RENEWED THREAT FOR MORE THUNDERSTORMS BUT THE PROBLEM MONDAY IS THERE IS NO LOW LEVEL JET IN OUR AREA...EVEN WITH THE COLD FRONT COMING THROUGH. THE MOISTURE TRANSPORT VECTORS ARE NOT AIMED THIS WAY EITHER. SO THIS LOOKS LIKE ANOTHER TYPICAL SCATTERED STORMS WITH THE FRONT TYPE EVENT WITH A LOW RISK FOR SEVERE STORMS. I WOULD EXPECT CLEARING MONDAY NIGHT BEHIND THE COLD FRONT. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 329 PM EDT SAT JUN 13 2015 NOT MUCH CHANGE IN THINKING THROUGH THE LONG TERM WITH MAINLY ZONAL FLOW FORECAST ALOFT. MAIN BAND OF THE WESTERLIES WILL BE POSITIONED OVER THE NORTHERN THIRD OF THE CONUS PLACING THE GREAT LAKES SQUARELY IN THE ZONE OF ACTION. A SURFACE FRONTAL BOUNDARY WILL BE NEARBY MUCH OF THE TIME...LOCATED PARALLEL TO THE UPPER FLOW WHICH INDICATES IT WILL BE LIKELY BE SLOW TO MOVE/ADVANCE OUT OF THE AREA. TIMING OF SHORTWAVES REMAIN PROBLEMATIC IS THIS FLOW REGIME. GFS AND THE ECMWF OPERATIONAL RUNS CONTINUE TO BE A BIT AT ODDS WITH ONE ANOTHER IN THE FURTHER OUT PERIODS...THURSDAY THROUGH SATURDAY. THE GFS TENDS TO DRIVE THE FRONT FURTHER SOUTH OF THE REGION DUE TO MORE AMPLIFIED UPPER FLOW. AT THIS POINT ITS TOO DIFFICULT TO REALLY LEAN ONE WAY OR ANOTHER AND HAVE OPTED TO CARRY CHANCES FOR PRECIP DEEP INTO THE WEEK. BEST CHANCES FOR SHOWERS/STORMS IN THE LONG TERM APPEARS TO BE WED/THURS AS A SHORTWAVE TROUGH RIPPLES THROUGH THE FLOW. BOTTOM LINE...NEAR NORMAL TEMPERATURES WILL PERIODS OF SHOWERS AND STORMS. WE WILL BE WATCHING THE END OF THE WEEK TOO SEE IF THE DRIER GFS OR THE WETTER ECMWF VERIFIES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 212 PM EDT SAT JUN 13 2015 CEILINGS HAVE LIFTED SOME THIS MORNING AND EARLY AFTERNOON...FROM LIFR/IFR TO IFR/MVFR. CEILINGS GENERALLY RANGE FROM 500FT TO 1500FT ACROSS THE AREA. A PUSH OF CLEARING FROM THE SOUTH AND WEST IS TRYING TO NOSE IN...WITH SKIES CLEARING AT SOUTH HAVEN. FORECAST IS FOR A CONTINUED LIFTING OF THE CEILINGS THIS AFTERNOON AND EARLY EVENING AS THE CLEARING TRIES TO PUSH IN FROM THE SOUTH. BEST CHANCE OF SHOWERS AND STORMS WILL COME BETWEEN 00Z AND 06Z. SOME SHOWERS/STORMS CANNOT BE RULED OUT THIS AFTERNOON AND AGAIN OVERNIGHT EITHER. THINKING LOWER CEILINGS WILL DEVELOP ONCE AGAIN TONIGHT IN THE WAKE OF A WAVE OF PRECIPITATION LINGERING INTO THE MORNING OURS OF SUNDAY. && .MARINE... ISSUED AT 329 PM EDT SAT JUN 13 2015 THE ONLY SIGNIFICANT ISSUE FOR THE NEAR SHORE WILL BE THE FOG. WITH DEW POINTS RISING INTO THE LOWER 70S BY SUNDAY I WOULD EXPECT FOG TO OVERSPREAD THE NEAR SHORE WATERS. DRIER AIR REALLY DOES NOT COME IN UNTIL MONDAY. && .HYDROLOGY... ISSUED AT 128 PM EDT SAT JUN 13 2015 SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES INTO MID WEEK WITH AN INCH OR LESS OF PRECIPITATION. RIVER LEVELS ACROSS CENTRAL LOWER MICHIGAN ARE MOVING UP... BUT EXPECTED TO REMAIN BELOW BANKFULL. RIVERS WILL RUN HIGHER THAN NORMAL HEADING INTO NEXT WEEK. THE SOUTH OF MICHIGAN HAS NOT RECEIVED AS MUCH RAIN AND RIVER LEVELS REMAIN STEADY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && MESOSCALE...WDM SYNOPSIS...WDM SHORT TERM...WDM LONG TERM...DUKE AVIATION...DUKE HYDROLOGY...63 MARINE...WDM
Hazardous weather outlook, Jun 13, 12:50 PM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1250 PM EDT SAT JUN 13 2015 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 140915- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1250 PM EDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON... MOSTLY NEAR AND SOUTH OF INTERSTATE 96. GUSTY WINDS...SMALL HAIL AND LOCALLY VERY HEAVY RAIN ARE EXPECTED WITH THESE STORMS. THE STORMS WILL BECOME MORE WIDESPREAD THIS EVENING SOUTHWEST OF GRAND RAPIDS THEN SPREAD NORTHEAST ACROSS THE INTERSTATE 96 AREA EARLY TONIGHT THEN EXIT THE AREA NORTH AND EAST OF LANSING EARLY SUNDAY MORNING. A FEW OF THE STORMS NEAR AND SOUTH OF INTERSTATE 96 MAY BE SEVERE LATE THIS AFTERNOON INTO EARLY THIS EVENING. OTHERWISE THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTING... SMALL HAIL AND LOCALLY HEAVY RAINFALL. THE STORMS WILL BE MOVING NORTHEAST AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AND MONDAY WILL HAVE A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN LOWER MICHIGAN. THE MAIN THREAT WILL BE LARGE HAIL. STRONG WINDS ARE ALSO POSSIBLE WITH A FEW OF THE STORMS. HEAVY RAIN COULD CAUSE SOME MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AND MONDAY. OSTUNO WDM
In the hours before
Special weather statement, Jun 13, 5:54 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 554 PM EDT SAT JUN 13 2015 MIZ064-065-071-072-132245- VAN BUREN MI-ALLEGAN MI-BARRY MI-KALAMAZOO MI- 554 PM EDT SAT JUN 13 2015 ...SPECIAL WEATHER STATEMENT... AT 552 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OTSEGO...MOVING EAST AT 20 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HASTINGS... PLAINWELL... OTSEGO... MARTIN... ORANGEVILLE... ASSYRIA... BLOOMINGDALE... DELTON... LACEY... HICKORY CORNERS... BANFIELD... DOWLING... WINDS 30 TO 35 MPH COULD ACCOMPANY THIS STORM AND IMPACT THE B93 CONCERT BY 600 PM PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4237 8597 4256 8578 4270 8517 4244 8510 TIME...MOT...LOC 2152Z 259DEG 19KT 4250 8569 MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:54 PM EDT | Special Weather Statement | GRR | Barry | 51 min |
| Jun 13, 7:04 PM EDT | Tornado Warning | GRR | Barry, Calhoun, Kalamazoo | 42 min |
| Jun 13, 7:23 PM EDT | Special Weather Statement | GRR | Kalamazoo | 52 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.